MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10"; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10"; WOUND DRAIN
Catalog Number 0070330
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user found a foreign material inside the package prior to opening it.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The device was returned for evaluation.Visual inspection of the returned sample noted one unopened (inside original packaging), silicone round wound drain.Visual inspection of the sample noted 2 black pieces of foreign material (measuring 0.40 sq mm and 0.20 sq mm; 0.60 sq mm total) loose inside the outer packaging.This was out of specification, which stated, "no loose or embedded foreign matter not to exceed 1/32¿ in length or 0.4mm² per tappi dirt estimation chart/ruler." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿omitted washing operation.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone drain 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Trim non-perforated section of drain to desired length.4.Insert connecting tube of drain to drain port of evacuator.B.Using two silicone drains 1.Repeat steps 1-3 above.2.Attach proximal ends of silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.C.Using a silicone double drain 1.Draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.2.Cut wound tube in the middle of perforated section.3.Remove trocar only by cutting the drain tubing one inch from end of trocar.4.Trim non-perforated section of drain to desired length.5.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.6.Insert other blue adapter into y-connector and attach drains to each blue adapter.7.Insert connecting tube into evacuator." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DAVOL SILICONE ROUND SINGLE DRAIN, 10"
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9443900
Report Number1018233-2019-07841
Device Sequence Number380325
Product Code GBX
UDI-Device Identifier00801741049484
UDI-Public(01)00801741049484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number0070330
Device Lot NumberNGDN0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1